Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suffer from itchy rashes after having knee replacement. On antihistamines. Proper medication?

I had a full knee replacement on the 26th January and am now suffering from an itchy rash over my back and now on my shins, my Dr says this could be an allergy to the anaesthetic and now taking antihistamine tablets and applying Cetraben for the last week with some improvement, but rash persisting on leg. What do you think?
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi and thanks for the query,
Its possible that it could be an allergy to an anesthesic, but the duration of the itches deserves exploration of other possibilities of the itches. A blood test in search of raised eosinophil levels to confirm an allergic component. At some point, raise Immunoglobulin E levels might be measured. A thick and thin blood films in search of parasites like microfilaria should be actively searched for.
A past history of recent travel to an area endemic for parasitic worms shall be of utmost importance. I suggest a good clinical evaluation by your internist and appropriate blood tests be done. Medical conditions like liver disease at times could lead to itches,
Thanks and best regards,
Luchuo, MD.
Answered: Fri, 26 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor